Jump to content

Kitty: New to forum...help for tapering Effexor


Kitty

Recommended Posts

Hello,

 

New to the forum and need some help.  I was on Effexor 75 mg. for approximately 5-6 weeks. Currently, my dosage is 37.5 mg per day.  How do I safely taper off?  Any suggestions welcomed.  Thank you.

Kitty

Link to comment
  • Moderator Emeritus

Welcome Kitty,

I moved your first post to an Introduction/Update thread of its own. This way more people will notice it. You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

Are you taking any other medications and is this your first time using an antidepressant? How and when did you reduce from 75mg to 37.5mg? If you recently made this cut, I suggest you hold at this dose for a while to see if you experience any withdrawal symptoms. How are you feeling at the moment?

 

We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?

 

But if you have only been taking Effexor for 5 - 6 weeks and haven't taken other psyche drugs previously, you may be able to go a little faster, but I suggest starting with 10%  to find out how it effects you.

 

Also see:   Tips for tapering off Effexor (venlafaxine)

 

When we have a few more details, we will be in a better position to offer support and suggestions.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Moderator Emeritus

Hi Kitty and welcome to SA,

 

You've come to the right place to get the information and support you need.  Also there are plenty of friendly felines here as well as a some pleasant pups, some fragrant flowers and a few birds thrown in for good measure.

 

CC

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

Welcome aboard Kitty.    We have all the resources you need to taper off safely.

 

Please click FOLLOW at the top right so you receive an email each time someone posts here.

 

Best wishes ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy